Alert archive / Ohio / Special Weather Statements in 2015
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Jun 23, 2015, 2:21 PM EDT for 4 counties in Ohio. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2015, 2:21 PM EDT (18:21 UTC)
- Expired
- Jun 23, 2015, 3:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Charleston, WV
Counties Athens County, OH, Morgan County, OH, Vinton County, OH, Washington County, OH
The radar
The Charleston,WV radar (KRLX), 139 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1456 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
954
WWUS81 KRLX 231821
SPSRLX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
221 PM EDT TUE JUN 23 2015
OHZ066-067-075-076-083-084-231900-
VINTON-MORGAN-WASHINGTON-ATHENS-JACKSON-PERRY-
221 PM EDT TUE JUN 23 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN PERRY...
VINTON...NORTHWESTERN JACKSON...MORGAN...NORTHERN WASHINGTON AND
ATHENS COUNTIES...
AT 219 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 9 MILES NORTHEAST OF MCCONNELSVILLE TO NEAR
CHILLICOTHE...AND MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
ATHENS...NELSONVILLE...GLOUSTER...MCCONNELSVILLE...MCARTHUR...
BEVERLY...SHAWNEE...CHESTERHILL...LAKE HOPE STATE PARK...CHAUNCEY...
HAMDEN...NEW STRAITSVILLE...MALTA...CORNING...BUCHTEL...LOWELL...
STOCKPORT...JACKSONVILLE...MURRAY CITY AND TRIMBLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM EDT THIS
EVENING.
LAT...LON 3976 8165 3967 8164 3966 8159 3959 8158
3958 8148 3965 8145 3959 8135 3957 8104
3907 8279 3937 8275 3937 8252 3940 8251
3939 8229 3947 8228 3947 8217 3955 8216
3960 8237 3964 8238 3977 8190
TIME...MOT...LOC 1819Z 306DEG 27KT 3977 8173 3942 8300
$$
12What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Jun 23, 1:48 PM EDT, 33 minutes earlier.
Area forecast discussion, Jun 23, 1:48 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 148 PM EDT TUE JUN 23 2015 .SYNOPSIS... A FRONT MEANDERING NORTH AND SOUTH ACROSS THE REGION WILL BRING ON AND OFF ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH MUCH OF THE WEEK. TEMPERATURES SHOULD BE COOLER FOR THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... UPDATE... LINE OF CONVECTION NOW DROPPING SOUTH INTO THE NORTHWEST ZONES OF SOUTHEAST OHIO. COLD FRONT CURRENTLY CUTTING THROUGH NORTHWEST OHIO. PREVIOUS DISCUSSION... LATEST RADAR MOSAIC SHOWS THUNDERSTORMS WELL OFF TO OUR NORTHWEST. IR IMAGERY SUGGESTS THESE STORMS MAY BE WEAKENING AS CLOUD TOPS HAVE BEEN WARMING. EXPECT THIS TREND TO CONTINUE. THESE STORMS HAVE DEVELOPED AHEAD OF A COLD FRONT...WHICH IS EXPECTED TO PUSH SOUTHEAST ACROSS THE AREA TODAY INTO TONIGHT. MOST MODELS INDICATE THUNDERSTORMS...ASSOCIATED WITH THE FRONT...WILL REACH OUR FAR NORTHWESTERN ZONES AROUND 12Z. EXPECT THE STORMS WILL MOVE SLOWLY SOUTHEAST DURING THE MORNING HOURS. TEMPS IN THE MID-80S AND LOW 90S...COMBINED WITH ABUNDANT LOW-LEVEL MOISTURE...WILL RESULT IN A MODERATELY UNSTABLE AIRMASS ACROSS MUCH OF THE AREA THIS AFTERNOON. SPC HAS SEVERAL OF OUR COUNTIES IN NORTH-CENTRAL WEST VIRGINIA...AS WELL AS OUR NORTHERN MOUNTAINS COUNTIES...IN AN ENHANCED RISK OF SEVERE STORMS...WITH A SLIGHT RISK ELSEWHERE. WITH THIS IN MIND...EXPECT THE STORMS WILL INCREASE IN AREAL COVERAGE AND INTENSITY AS THEY MOVE SOUTHEAST. DAMAGING WINDS ARE THE MAIN THREAT FROM THE STORMS...WITH LARGE HAIL STILL A POSSIBILITY. THUNDERSTORM CHANCES...AND SEVERE WEATHER THREAT...SHOULD DECREASE AS THE FRONT PUSHES THROUGH. EXPECT FRONT WILL THEN BECOME STATIONARY JUST SOUTH OF THE REGION TONIGHT....WITH DRY WEATHER ANTICIPATED ACROSS THE REGION LATE. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... A SFC HIGH PRESSURE CENTER OVER THE OH VALLEY EXTENDS INTO WV STAYING IN CONTROL OF THE WEATHER CONDITIONS WITH DRY WEATHER WEDNESDAY. MEANWHILE...A STATIONARY FRONTAL BOUNDARY REMAINS ORIENTED WEST TO EAST ALONG THE WV/KY BORDER THROUGH FRIDAY. A WEAK SFC LOW LEVEL LOW DEVELOPS ALONG THE STATIONARY FRONT OVER THE OH VALLEY THURSDAY...BRINGING A COLD FRONT TO INCREASE CHANCES FOR PCPN WEDNESDAY NIGHT INTO THURSDAY. THE NAM AND SREF MODELS BRING THE BULK OF QPF THURSDAY...WHILE THE GFS LAGS ABOUT 6-12 HOURS BEFORE BRINGING THE PCPN TO THE AREA FROM THE NORTHWEST. IN FACT...SPC HAVE THE ENTIRE AREA UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS. MODELS INDICATE A GREAT DEAL OF DEEP LAYERED SHEAR ON THURSDAY WITH SFC CAPE INCREASING AHEAD OF THE FRONT WITH PWATS AROUND 1.9 INCHES. THESE CONDITIONS POSE A THREAT FOR HEAVY SHOWERS OR STORMS FOR THURSDAY AND THURSDAY NIGHT. CODED LIKELY POPS CLOSER TO THE NAM/SREF SOLUTION SPREADING SOUTHWEST INTO EXTREME SOUTHWEST VA THROUGH FRIDAY EVENING. TEMPERATURES WILL REMAIN WARM WEDNESDAY...BUT LESS WARMER THURSDAY AND FRIDAY. WENT CLOSER TO THE SREF GUIDANCE WITH FEW TWEAKS THROUGH THE PERIOD. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... THE FRONT CONTINUES TO WAFFLE NORTH AND SOUTH ON THURSDAY AND FRIDAY. NO EASY WAY TO FIGURE OUT POPS SO A MORE BROAD BRUSH APPROACH WILL BE USED. THE MODELS HAVE A COLD FRONT COMING ACROSS THE OHIO VALLEY ON SATURDAY/SUNDAY WITH ANOTHER ONE MONDAY NIGHT. THIS WILL RESULT IN LIKELY POPS SATURDAY AND SATURDAY NIGHT. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... SEVERE THUNDERSTORM WATCH 343 NOW IN EFFECT FOR ALL TERMINALS THROUGH 02Z WEDNESDAY. LINE OF CONVECTION GETTING ORGANIZED OVER SOUTHEAST OHIO. CANNOT ONLY TRACK THE CURRENT LINE OF STORMS FOR TIMING TO THE TERMINALS...BUT EXPECT ADDITIONAL DEVELOPMENT OF CONVECTION IN THE COMING HOURS. IN THE MEANTIME...A COLD FRONT IS PUSHING SOUTHEAST TOWARDS THE CMH/CVG LINE...AND IS CURRENTLY RESPONSIBLE FOR THE AFOREMENTIONED LINE OF CONVECTION. STRONG WINDS ARE THE PRIMARY THREAT WITH STORMS...AND COVERED THIS WITH TEMPO GROUPS OF MVFR OR IFR VISIBILITIES WITH GUSTS TO 30KTS. TIMING IS THE KEY ISSUE AGAIN...WAITING FOR THE ACTIVITY TO GET GOING AND ORGANIZED. TEMPOS AND AMENDMENTS ARE POSSIBLE IN THIS SCENARIO...ESPECIALLY IF STORMS MOVING INTO TERMINALS AND VICINITY ARE DEEMED SEVERE. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z WEDNESDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: TIMING OF COLD FRONT AND DEVELOPMENT OF SHOWERS AND THUNDERSTORMS COULD VARY. AMENDMENTS AND TEMPOS LIKELY. .AFTER 18Z WEDNESDAY... IFR CONDITIONS POSSIBLE IN SHOWERS AND THUNDERSTORMS THURSDAY THROUGH FRIDAY NIGHT. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JSH/ARJ NEAR TERM...JSH/26 SHORT TERM...ARJ LONG TERM...FB AVIATION...26
Hazardous weather outlook, Jun 23, 1:31 PM EDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 131 PM EDT TUE JUN 23 2015 OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>040-046-047-241745- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA- LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER- LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO- LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL- WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 131 PM EDT TUE JUN 23 2015 ...SEVERE THUNDERSTORM WATCH 343 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. KYZ101>103-105-VAZ003-004-241745- GREENUP-CARTER-BOYD-LAWRENCE KY-DICKENSON-BUCHANAN- 131 PM EDT TUE JUN 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY. DAMAGING WINDS ARE THE MAIN THREAT...WITH LARGE HAIL ALSO A POSSIBILITY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jun 23, 2:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
221 PM EDT TUE JUN 23 2015
OHZ066-067-075-076-083-084-231900-
VINTON-MORGAN-WASHINGTON-ATHENS-JACKSON-PERRY-
221 PM EDT TUE JUN 23 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN PERRY...
VINTON...NORTHWESTERN JACKSON...MORGAN...NORTHERN WASHINGTON AND
ATHENS COUNTIES...
AT 219 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 9 MILES NORTHEAST OF MCCONNELSVILLE TO NEAR
CHILLICOTHE...AND MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
ATHENS...NELSONVILLE...GLOUSTER...MCCONNELSVILLE...MCARTHUR...
BEVERLY...SHAWNEE...CHESTERHILL...LAKE HOPE STATE PARK...CHAUNCEY...
HAMDEN...NEW STRAITSVILLE...MALTA...CORNING...BUCHTEL...LOWELL...
STOCKPORT...JACKSONVILLE...MURRAY CITY AND TRIMBLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM EDT THIS
EVENING.
LAT...LON 3976 8165 3967 8164 3966 8159 3959 8158
3958 8148 3965 8145 3959 8135 3957 8104
3907 8279 3937 8275 3937 8252 3940 8251
3939 8229 3947 8228 3947 8217 3955 8216
3960 8237 3964 8238 3977 8190
TIME...MOT...LOC 1819Z 306DEG 27KT 3977 8173 3942 8300
12The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 4:38 PM EDT | Special Weather Statement | RLX | Mason | 37 min |
| Jun 23, 4:43 PM EDT | Special Weather Statement | RLX | Fayette | 62 min |
| Jun 23, 4:45 PM EDT | Special Weather Statement | RLX | Upshur | 45 min |
| Jun 23, 5:17 PM EDT | Special Weather Statement | RLX | Calhoun, Jackson, Mason, Putnam, Roane | 58 min |
| Jun 23, 5:24 PM EDT | Special Weather Statement | RLX | Fayette | 66 min |
| Jun 23, 5:29 PM EDT | Special Weather Statement | RLX | Randolph | 61 min |
| Jun 23, 5:53 PM EDT | Severe Thunderstorm Warning | RLX | Logan, McDowell, Wyoming | 37 min |
| Jun 23, 6:16 PM EDT | Special Weather Statement | RLX | Kanawha, Putnam | 44 min |
| Jun 23, 6:34 PM EDT | Severe Thunderstorm Warning | RLX | McDowell, Wyoming | 26 min |
| Jun 23, 7:02 PM EDT | Special Weather Statement | RLX | Clay, Kanawha, Nicholas | 43 min |
| Jun 23, 3:00 PM EDT | Special Weather Statement | RLX | Athens | 60 min |
| Jun 23, 3:06 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Meigs, Vinton | 24 min |
| Jun 23, 3:34 PM EDT | Severe Thunderstorm Warning | RLX | Jackson | 26 min |
| Jun 23, 7:35 PM EDT | Special Weather Statement | RLX | Buchanan | 40 min |
Nearby
Special Weather Statements in Ohio, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.